Alert archive / Ohio / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 31, NWS Wilmington, OH

March 18, 20124 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Mar 18, 2012, 6:02 PM EDT for 4 counties in Ohio. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 18, 2012, 6:02 PM EDT (22:02 UTC)
Expired
Mar 18, 2012, 6:45 PM EDT
In force
43 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Fayette County, OH, Madison County, OH, Pickaway County, OH, Ross County, OH

The radar

The Cincinnati radar (KILN), 57 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 18, 6:20 PM EDTHAIL 13 S Mount Sterling, OHNICKEL TO QUARTER SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 429 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
429 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

864 
WUUS51 KILN 182202
SVRILN
OHC047-097-129-141-182245-
/O.NEW.KILN.SV.W.0031.120318T2202Z-120318T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
602 PM EDT SUN MAR 18 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FAYETTE COUNTY IN CENTRAL OHIO...
  SOUTHERN MADISON COUNTY IN CENTRAL OHIO...
  CENTRAL PICKAWAY COUNTY IN CENTRAL OHIO...
  NORTHERN ROSS COUNTY IN SOUTHWEST OHIO...

* UNTIL 645 PM EDT.

* AT 601 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS   
LOCATED 4 MILES NORTHEAST OF JEFFERSONVILLE...MOVING EAST AT 25   
MPH.

* LOCATIONS IMPACTED INCLUDE...
  BLOOMINGBURG...
  MOUNT STERLING...
  NEW HOLLAND...
  WILLIAMSPORT...
  SOUTH BLOOMFIELD...

IN ADDITION...MADISON MILLS...PANCOASTBURG...DEER CREEK LAKE...FIVE
POINTS...STATE ROUTE 207 AT US ROUTE 22...DARBYVILLE...CLARKSBURG AND
STATE ROUTE 138 AT US ROUTE 22 ARE NEAR THE PATH OF THIS SEVERE
THUNDERSTORM.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-71 BETWEEN MILE MARKERS 69 AND 85...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3973 8298 3957 8298 3940 8304 3962 8356
      3972 8355 3980 8349
TIME...MOT...LOC 2202Z 285DEG 23KT 3968 8341

$$

HATZOS
2 follow-up statements
553 
WWUS51 KILN 182214
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
614 PM EDT SUN MAR 18 2012

OHC047-097-129-141-182245-
/O.CON.KILN.SV.W.0031.000000T0000Z-120318T2245Z/
FAYETTE OH-MADISON OH-PICKAWAY OH-ROSS OH-
614 PM EDT SUN MAR 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR CENTRAL PICKAWAY...SOUTHEASTERN MADISON AND NORTHEASTERN FAYETTE
COUNTIES IN CENTRAL OHIO...AND NORTHERN ROSS COUNTY IN SOUTHWEST
OHIO...

AT 609 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR MADISON MILLS...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...NEW HOLLAND...WILLIAMSPORT AND SOUTH BLOOMFIELD.

IN ADDITION...MADISON MILLS...PANCOASTBURG...DEER CREEK LAKE...FIVE
POINTS...STATE ROUTE 207 AT US ROUTE 22...DARBYVILLE...CLARKSBURG AND
STATE ROUTE 138 AT US ROUTE 22 ARE NEAR THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3961 8344 3972 8346 3976 8338 3973 8298
      3957 8298 3940 8304
TIME...MOT...LOC 2214Z 285DEG 23KT 3968 8334

$$

HATZOS
640 
WWUS51 KILN 182237
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
637 PM EDT SUN MAR 18 2012

OHC047-097-182247-
/O.CAN.KILN.SV.W.0031.000000T0000Z-120318T2245Z/
FAYETTE OH-MADISON OH-
637 PM EDT SUN MAR 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MADISON AND
NORTHEASTERN FAYETTE COUNTIES IN CENTRAL OHIO HAS BEEN CANCELLED...

THE STORM HAS MOVED EAST INTO PICKAWAY COUNTY.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3957 8298 3945 8302 3958 8326 3972 8325
      3974 8321 3973 8298
TIME...MOT...LOC 2237Z 281DEG 22KT 3966 8317

$$

OHC129-141-182245-
/O.CON.KILN.SV.W.0031.000000T0000Z-120318T2245Z/
PICKAWAY OH-ROSS OH-
637 PM EDT SUN MAR 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHERN ROSS AND CENTRAL PICKAWAY COUNTIES...

AT 630 PM EDT...THE PUBLIC REPORTED ONE INCH HAIL IN MOUNT STERLING. 
RADAR INDICATED THAT THIS SEVERE THUNDERSTORM REMAINS CAPABLE OF 
PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS 
LOCATED NEAR FIVE POINTS...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
WILLIAMSPORT AND SOUTH BLOOMFIELD.

IN ADDITION...DARBYVILLE AND STATE ROUTE 138 AT US ROUTE 22 ARE NEAR
THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3957 8298 3945 8302 3958 8326 3972 8325
      3974 8321 3973 8298
TIME...MOT...LOC 2237Z 281DEG 22KT 3966 8317

$$

HATZOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 4:20 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Mar 18, 4:20 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
420 PM EDT SUN MAR 18 2012

.SYNOPSIS...
SOUTHERLY FLOW ON THE BACKSIDE OF HIGH PRESSURE WILL ALLOW AN
UNSEASONABLY WARM AIRMASS TO PERSIST THROUGH MUCH OF THE WEEK.
DISTURBANCES IN THE UPPER ATMOSPHERE INTERACTING WITH AN UNSTABLE
AIRMASS WILL PRODUCE SCATTERED THUNDERSTORMS TODAY AND POSSIBLY ON
MONDAY AFTERNOON. AN UPPER LEVEL HIGH WILL MOVE IN LATE MONDAY
WHICH WILL BRING AN END TO THE THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SCATTERED THUNDERSTORMS ARE DEVELOPING IN A MARGINALLY UNSTABLE
AIRMASS ON THE SOUTH SIDE OF A VORT MAX MOVING THROUGH NORTHERN
OHIO. A 500 MB WIND SPEED MAX WILL ENHANCE THUNDERSTORM FORMATION
AND STRENGTH. IN ADDITION...WBZ AROUND 9 KFT FAVORS LARGE HAIL. AS
THUNDERSTORMS EXPAND IN COVERAGE...SOME CELLS MAY BECOME SEVERE
AND SPC HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS.
ACTIVITY SHOULD FALL APART QUICKLY THIS EVENING AS DAYTIME HEATING
WANES AND FORCING SHIFTS EASTWARD. LOWS TONIGHT WILL REMAIN WELL
ABOVE NORMAL IN THE UPPER 50S.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
THOUGH CONDITIONS WILL BE LESS FAVORABLE FOR THUNDERSTORM
FORMATION ON MONDAY WITH AN UPPER RIDGE STARTING TO BUILD
IN...ANOTHER WEAK MID LEVEL DISTURBANCE MAY HELP A FEW
THUNDERSTORMS TO DEVELOP ON MONDAY AFTERNOON IN THE LINGERING
UNSTABLE AIRMASS. ANY ACTIVITY WILL END MONDAY EVENING AS THE
DISTURBANCE MOVES NORTHEAST AND DAYTIME HEATING LESSENS.

AS THE UPPER RIDGE BUILDS OVERHEAD AND SURFACE PRESSURE PATTERN
BECOMES ANTICYCLONIC ON MONDAY NIGHT THROUGH TUESDAY
NIGHT...CONVECTION WILL BE ABSENT...SKIES WILL BE MAINLY
CLEAR...AND TEMPERATURES WILL STAY UNSEASONABLY WARM. HIGHS AROUND
80 EACH DAY WILL BE CLOSE TO OR ABOVE DAILY RECORD HIGHS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HIGHLY AMPLIFIED MID/UPPER LEVEL FLOW PATTERN WITH A LARGE SPRAWLING
RIDGE CONTINUING  TO INFLUENCE OUR WEATHER AT THE BEGINNING OF THE
LONG TERM PERIOD. PREFER SLOWER ECMWF SOLN GIVEN HIGH DEGREE OF
AMPLIFICATION. THIS WILL CONTINUE TO PROVIDE UNSEASONABLY WARM TEMPS
AND DRY WEATHER WEATHER THRU MID WEEK.

HAVE MAINTAINED A DRY FCST FOR WED AND THURSDAY. EXPECT HIGHS TO
RANGE FROM THE UPPER 70S NORTH TO 80 SOUTH ON BOTH WED AND THU.
AGAIN RECORD HIGH TEMPERATURES WILL BE IN JEOPARDY. RECORD HIGHS
FOR WED ARE 82 AT CVG, 78 AT DAY AND 77 AT CMH. THE RECORDS FOR
THURSDAY ARE  WARMER WITH...85 CVG, 84 AT DAY AND 82 AT CMH.

NUMERICAL MODELS CONTINUE TO TREND SLOWER BUT ARE HAVING A DIFFICULT
TIME WITH CONSISTENCY REGARDING EASTWARD PROGRESSION OF UPPER LOW
OVER THE NATIONS MID SECTION. WILL INTRODUCE LOW POPS INTO THE SW
EARLY FRIDAY AND THEN SPREAD CHC POPS NE ACRS THE FA DURG THE DAY.

WL BUMP POPS UP TO HIGH CHC EARLY SATURDAY WITH THE APPROACH OF SFC
FRONTAL BOUNDARY. UNDER CONTD INFLUENCE OF THE UPPER LOW...WL
CONTINUE LOW POPS THRU SAT AND THEN DIMINISH TO SLIGHT CHC ON SUNDAY
AS THE INFLUENCE OF THE UPPER LOW BEGINS TO SHIFT SE.

HIGH TEMPS WILL COOL BUT REMAIN ABOVE NORMAL...WITH FCST HIGHS IN
THE UPPER 60S/70S ON FRIDAY AND LOWER AND MID 60S SATURDAY AND THEN
UPPER 50S/LOWER 60S.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
THIS IS A DIFFICULT FORECAST WITH REGARDS TO CONVECTION OVER THE
NEXT 6-10 HOURS. A SHORTWAVE IS MOVING ACROSS THE FORECAST AREA
AND WILL HELP TO DEVELOP SHOWERS AND THUNDERSTORMS OVER THE REGION
THIS AFTERNOON AND INTO THE EVENING. AT THIS TIME IT IS DIFFICULT
TO BE SPECIFIC WITH EXPECTED THUNDERSTORM DEVELOPMENT LOCATIONS.
HOWEVER...THE CHANCES SEEM SLIGHTLY HIGHER FOR THE COLUMBUS AREA
THIS EVENING...BASED ON HIGH RESOLUTION MODEL OUTPUT. HAVE KEPT
CONDITIONS VFR IN THE TAFS AT THIS TIME...BUT DOWNWARD ADJUSTMENTS
MAY NEED TO BE MADE ONCE POSSIBLE THUNDERSTORM TIMING IS DETERMINED.

AS THE SHORTWAVE MOVES EAST OF THE REGION TONIGHT AND
OVERNIGHT...SKIES WILL SOMEWHAT CLEAR OUT AND PRECIPITATION SHOULD
END. VISIBILITY RESTRICTIONS WILL BE LIKELY...AT LEAST IN THE MVFR
CATEGORY. THE CLEARING DOES NOT LOOK TO BE COMPLETE ENOUGH TO
WARRANT A SIGNIFICANT THREAT OF IFR/LIFR CONDITIONS.

ALTHOUGH THE TAFS ARE DRY FOR MONDAY...THERE ARE SOME INDICATIONS
OF DISORGANIZED SHOWER OR THUNDERSTORM ACTIVITY DEVELOPING.

OUTLOOK...THUNDERSTORMS ARE POSSIBLE FROM THURSDAY THROUGH FRIDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...CONIGLIO
NEAR TERM...CONIGLIO
SHORT TERM...CONIGLIO
LONG TERM...AR
AVIATION...HATZOS
Hazardous weather outlook, Mar 18, 5:14 PM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
514 PM EDT SUN MAR 18 2012

KYZ097>100-OHZ026-044>046-052>056-062>065-072>074-079>082-088-192115-
BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-LOGAN-UNION OH-DELAWARE-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-CLINTON-ROSS-HOCKING-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
514 PM EDT SUN MAR 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

THUNDERSTORMS DEVELOPING THIS AFTERNOON INTO THIS EVENING WILL BE
CAPABLE OF PRODUCING LARGE HAIL AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ034-035-042-043-051-060-
061-070-071-077-078-192115-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-MERCER-AUGLAIZE-DARKE-SHELBY-MIAMI-PREBLE-MONTGOMERY-
BUTLER-WARREN-HAMILTON-CLERMONT-
514 PM EDT SUN MAR 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

THE CHANCE FOR HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 18, 5:10 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
510 PM EDT SUN MAR 18 2012

OHZ073-082-182130-
PIKE OH-ROSS OH-
510 PM EDT SUN MAR 18 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ROSS AND
NORTHEASTERN PIKE COUNTIES THROUGH 530 PM EDT...

AT 506 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR WAVERLY...
MOVING EAST AT 20 MPH.

THIS STORM WILL PRODUCE ONE HALF INCH DIAMETER HAIL.

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN PIKE AND SOUTHEASTERN ROSS COUNTIES...INCLUDING RICHMOND
DALE AND LINN.

LAT...LON 3916 8278 3906 8279 3904 8279 3904 8303
      3917 8303 3923 8276 3918 8276

HATZOS
Special weather statement, Mar 18, 5:14 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
514 PM EDT SUN MAR 18 2012

OHZ044-045-052-182145-
CHAMPAIGN OH-LOGAN OH-UNION OH-
514 PM EDT SUN MAR 18 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN UNION...SOUTHEASTERN
LOGAN AND EASTERN CHAMPAIGN COUNTIES THROUGH 545 PM EDT...

AT 510 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NORTH
LEWISBURG...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MARYSVILLE.

ALSO...POTTERSBURG...MILFORD CENTER AND UNIONVILLE CENTER ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4012 8327 4013 8355 4017 8365 4025 8365
      4027 8355 4027 8325

HATZOS
Special weather statement, Mar 18, 5:17 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
517 PM EDT SUN MAR 18 2012

OHZ053-054-062-063-182145-
CLARK OH-FAYETTE OH-GREENE OH-MADISON OH-
517 PM EDT SUN MAR 18 2012

...A RAPIDLY DEVELOPING THUNDERSTORM WILL AFFECT SOUTHWESTERN
MADISON...NORTHEASTERN GREENE...NORTHWESTERN FAYETTE AND SOUTHEASTERN
CLARK COUNTIES THROUGH 545 PM EDT...

AT 514 PM EDT...RADAR INDICATED A THUNDERSTORM NEAR CEDARVILLE...
MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...JAMESTOWN...SOUTH
CHARLESTON AND JEFFERSONVILLE.

ALSO...SELMA...BELL CENTER...GLADSTONE...SHADY GROVE...SOUTH SOLON...
BOOKWALTER AND MIDWAY ARE NEAR THE PATH OF THIS RAPIDLY DEVELOPING
THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3984 8344 3959 8343 3967 8383 3973 8392
      3982 8389 3984 8374

HATZOS
Special weather statement, Mar 18, 5:18 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
518 PM EDT SUN MAR 18 2012

OHZ045-046-056-182215-
DELAWARE OH-LICKING OH-UNION OH-
518 PM EDT SUN MAR 18 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN UNION...
NORTHWESTERN LICKING AND DELAWARE COUNTIES THROUGH 615 PM EDT...

AT 514 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MAGNETIC
SPRINGS...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DELAWARE...ASHLEY AND
SUNBURY.

ALSO...OSTRANDER...RADNOR...WARRENSBURG...BELLEPOINT...DELAWARE STATE
PARK...STRATFORD...LEONARDSBURG AND LEWIS CENTER ARE NEAR THE PATH OF
THIS STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4048 8324 4045 8324 4044 8302 4042 8301
      4042 8293 4036 8292 4035 8275 4035 8274
      4028 8275 4028 8270 4013 8276 4028 8341
      4049 8332
Local storm report, Mar 18, 5:57 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
557 PM EDT SUN MAR 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     HAIL             NORTH LEWISBURG         40.22N 83.56W
03/18/2012  E1.50 INCH       CHAMPAIGN          OH   TRAINED SPOTTER

&&

ALANR
Local storm report, Mar 18, 5:59 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
559 PM EDT SUN MAR 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             NORTH LEWISBURG         40.22N 83.56W
03/18/2012  E1.50 INCH       CHAMPAIGN          OH   TRAINED SPOTTER

&&

ALANR

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 3:50 PM EDTSpecial Weather StatementILNLogan, Union40 min
Mar 18, 4:10 PM EDTSevere Thunderstorm WarningILNChampaign, Logan, Union35 min
Mar 18, 4:14 PM EDTAreal Flood AdvisoryILNLogan3 hr
Mar 18, 4:21 PM EDTSpecial Weather StatementILNLogan24 min
Mar 18, 4:44 PM EDTSevere Thunderstorm WarningILNChampaign, Logan, Union31 min
Mar 18, 4:46 PM EDTSpecial Weather StatementILNUnion29 min
Mar 18, 4:53 PM EDTAreal Flood AdvisoryILNChampaign112 min
Mar 18, 5:10 PM EDTSpecial Weather StatementILNPike20 min
Mar 18, 5:12 PM EDTAreal Flood AdvisoryILNUnion2 hr
Mar 18, 5:14 PM EDTSpecial Weather StatementILNUnion31 min
Mar 18, 5:17 PM EDTSpecial Weather StatementILNGreene28 min
Mar 18, 5:18 PM EDTSpecial Weather StatementILNDelaware, Union57 min
Mar 18, 5:25 PM EDTSevere Thunderstorm WarningILNClark, Fayette, Greene, Madison35 min
Mar 18, 5:26 PM EDTSevere Thunderstorm WarningILNChampaign, Delaware, Franklin, Union49 min
Mar 18, 5:49 PM EDTFlash Flood WarningILNChampaign, Union116 min
Mar 18, 5:57 PM EDTTornado WarningILNDelaware, Franklin33 min
Mar 18, 6:05 PM EDTSevere Thunderstorm WarningILNFranklin, Madison40 min
Mar 18, 6:15 PM EDTAreal Flood AdvisoryILNDelaware, Franklin3 hr
Mar 18, 6:25 PM EDTTornado WarningILNDelaware, Franklin, Licking35 min
Mar 18, 6:41 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Licking49 min
Mar 18, 6:42 PM EDTSevere Thunderstorm WarningILNFairfield, Pickaway33 min
Mar 18, 6:45 PM EDTAreal Flood AdvisoryILNFairfield, Franklin, Licking3 hr
Mar 18, 6:57 PM EDTSpecial Weather StatementILNLicking33 min
Mar 18, 7:15 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking, Pickaway45 min
Mar 18, 7:22 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Licking53 min
Mar 18, 7:25 PM EDTFlash Flood WarningILNFranklin, Madison3 hr
Mar 18, 7:33 PM EDTAreal Flood AdvisoryILNLicking117 min
Mar 18, 7:52 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking53 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.